Advertisement

Are there any risks in using Lactobacillus acidophilus?

Yes, there is a risk of side effects when using Lactobacillus acidophilus. Some common mild side effects include: gas or stomach discomfort; however, the discomfort usually stops with the continuing use of Lactobacillus acidophilus. There have been some reports of women experiencing vaginal burning after using Lactobacillus acidophilus tablets. As a result, some specialists suggest that the daily dose be reduced. People with intestinal problems, a severely fragile immune system due to other health problems or an artificial heart valve, should consult with their doctor before using Lactobacillus acidophilus products. It may lead to further health problems, such as serious infection or bacterial infection in the blood.

Continue Learning about Dietary Supplements

Unapproved Prescription Drugs Sold in Supplements
Unapproved Prescription Drugs Sold in Supplements
When major league baseball suspended Alex Rodriguez for using performance-enhancing steroids, they also cleaned up clubhouses across the country. Too ...
Read More
What are the side effects of medical nutrition?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Medical nutrition is generally not expected to cause serious side effects. However, you should seek ...
More Answers
What are the benefits of nutritional supplements?
Jessica CrandallJessica Crandall
If you are lacking specific nutrients in your diet or if you have a higher need for certain nutrient...
More Answers
How Does Coconut Oil Work to Improve Health?
How Does Coconut Oil Work to Improve Health?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.